Amiodarone-Induced Hyperthyroidism in a Patient with Functioning Papillary Carcinoma of the Thyroid and Extensive Hepatic Metastases
Year: 2005
Type: article
Study design: Case Report
Abstract: Thyroid hormone producing thyroid carcinoma is an uncommon cause of thyrotoxicosis. A patient with extensive hepatic metastases from well-differentiated carcinoma is presented. Administration of amiodarone for atrial fibrillation led to the development of hyperthyroidism. Precipitation of thyrotoxicosis by iodine-containing compounds in patients with thyroid carcinoma is rare. The relatively high iodine load and the slow elimination of amiodarone complicate the clinical management of such patients.
Source: Thyroid
Authors: Gavin C. Mackie, Barry L. Shulkin
Language: English
Subfield: Endocrinology, Diabetes and Metabolism
Field: Medicine
Domain: Health Sciences
Open Access status: green
Funder: National Cancer Institute
Award: G4791736618
OpenAlex ID: W2039739737
